MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 55840009570
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not returned to manufacturer for evaluation therefore are unable to determine definitive cause of event.
 
Event or Problem Description
It was reported that patient underwent a revision surgery for rod revision at l1-l2,require rod change and rod connector.Patient already had implants in from t2-pelvis with several screws missing throughout the middle of the construct.Plan was to replace screws in the lower half of the patient with other screws,then add axial connectors to the existing upper construct and place screws on the lower half.Intra operative a tip of driver broke in the screw so he placed the small piece of rod into the screw, put a set screw back on to make the screw fixed, then placed the counter torque over the head or the screw to get the screw in.This was when the head of the screw broke.Part of the thread was sticking out so he cut it off with a burr so it was flush with the pelvis.Doctor did not place another screw in the pelvis on that side.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6105101
Report Number1030489-2016-03145
Device Sequence Number10938894
Product Code KWP
UDI-Device Identifier00643169005365
UDI-Public00643169005365
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number55840009570
Device Lot NumberH5231017
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/21/2016
Supplement Date Received by Manufacturer10/21/2016
Initial Report FDA Received Date11/16/2016
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1